MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 20X20X20MM; STAPLE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 20X20X20MM; STAPLE,FIXATION,BONE
Model Number SE-2020
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(4).Patient gender and weight not available for reporting.Device is a kit, which includes both the insert mechanism and the staple.Only the staple was implanted on (b)(6) 2018 and was not explanted.The insert mechanism is expected to be returned for investigation.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure to implant a speed titan se-2020 bone staple on (b)(6) 2018, it was noted that the handle of the device was cracked directly above the release mechanism.The surgeon elected to continue using the device; however, found it challenging to release the staple from the insertion handle.The procedure was completed successfully; however, there was a 30 second delay noted due to the damaged device.No adverse events were reported against the patient.This report is for one (1) speed compression implant kit.(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Corrected data: udi.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality conducted an investigation of the returned device.The device was returned to and investigated by bme with the following results; visual inspection of the returned device showed the inserter was broken in half on its merged leg side.Dimensional inspection was made to verify inserter was within specified manufacturing dimensions.Inserter passed all measurable dimensions, dimension h could not be measured due to the state of the inserter, nonetheless, this dimension would not contribute to the breakage of the component, since it is a required dimension to make sure the inserter fits in its packaging.After physical inspection of the returned device, it was concluded that the breakage cannot be attributed to manufacturing.Visual and dimensional inspection showed that all components met all dimensional and visual criteria.Root cause for the breakage cannot be confirmed based on the information provided on this complaint.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.Appropriate steps have been taken to address the transfer from supplier protolabs and the redesign of all bme components.No further corrective action for this situation is deemed necessary at this moment.Conclusion: the complaint condition is confirmed as the device inserter is broken.Replication of the complaint condition is not applicable as the inserter is already broken.A root cause could not be definitively determined.No manufacturing related issue was identified and/or confirmed.The potential impact of the design in the complaint condition is currently being addressed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 20X20X20MM
Common Device Name
STAPLE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7349890
Report Number2939274-2018-51104
Device Sequence Number679709
Product Code JDR
UDI-Device Identifier00810633020227
UDI-Public(01)00810633020227(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE-2020
Device Catalogue NumberSE-2020TI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer04/11/2018
04/20/2018
05/17/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/18/2018
04/24/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR